MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the neuron max system include, but are not limited to, vessel spasm, thrombosis, dissection, or perforation, hematoma or hemorrhage at puncture site, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).After the procedure, the control angiogram imaging indicated that a vasospasm had occurred.The patient was subsequently treated with a vasodilator (nimodipine) and heparin.Following treatment with the intravenous fluids, the patient's condition improved and resolved on the same day.The patient was discharged to another hospital on (b)(6) 2019.The vasospasm was adjudicated to be a serious adverse event with a definite relationship to the neuron max and index procedure.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9192662
Report Number3005168196-2019-01941
Device Sequence Number1879219
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Catalogue NumberPNML6F088904M
Device Lot NumberF89286
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Date Report Sent to FDA01/01/2005